Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 43, NWS Boston/Norton, MA

July 7, 2014Franklin County, Middlesex County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 7, 2014, 3:46 PM EDT for Franklin County, Middlesex County, Worcester County, Massachusetts. It was in force for 44 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2014, 3:46 PM EDT (19:46 UTC)
Expired
Jul 7, 2014, 4:30 PM EDT
In force
44 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Franklin County, MA, Middlesex County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 108 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 4:08 PM EDTTSTM WND DMGWarwick, MATREES AND WIRES DOWN NEAR RTE 28
Jul 7, 4:20 PM EDTTSTM WND DMGAshburnham, MALARGE BRANCHES DOWN NEAR POST OFFICE
Jul 7, 4:20 PM EDTTSTM WND DMGAshburnham, MALARGE TREES DOWN ON CENTRAL STREET
Jul 7, 4:20 PM EDTHAIL 0.75Ashburnham, MADIME SIZE HAIL
Jul 7, 4:21 PM EDTTSTM WND DMGGardner, MATREES AND WIRES DOWN ON CAMP COLLIER ROAD
Jul 7, 4:26 PM EDTTSTM WND DMGGardner, MALARGE TREE LIMBS DOWN ON CAMP COLLIER ROAD
Jul 7, 4:30 PM EDTTSTM WND DMGAshburnham, MACONSIDERABLE TREE DAMAGE ALONG RT. 101 IN ASHBURNHAM CENTER LOOKING TOWARD GARDNER.
Jul 7, 4:37 PM EDTTSTM WND DMGGardner, MA8 TREES WITH POWER LINE POLES DOWN
Jul 7, 4:40 PM EDTTSTM WND DMGOrange, MAWIRES DOWN ON A CAR ON FORT ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1583 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

180 
WUUS51 KBOX 071946
SVRBOX
MAC011-017-027-072030-
/O.NEW.KBOX.SV.W.0043.140707T1946Z-140707T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
346 PM EDT MON JUL 7 2014

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
  NORTHWESTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  NORTHWESTERN MIDDLESEX COUNTY IN NORTHEAST MASSACHUSETTS...

* UNTIL 430 PM EDT

* AT 344 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
  ROYALSTON TO ERVING...AND WERE MOVING EAST AT 35 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  FITCHBURG...ORANGE...GARDNER...ATHOL...WINCHENDON...TOWNSEND...
  TEMPLETON...WESTMINSTER...ASHBURNHAM...ASHBY...NORTHFIELD...
  ERVING...PHILLIPSTON...GILL...ROYALSTON...PETERSHAM...WENDELL AND
  WARWICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. MANY LARGE 
TREES WERE DOWNED IN ROWE AND POLES WERE SNAPPED IN BERNARDSTON.
GO INSIDE AND STAY AWAY FROM WINDOWS.
 
FREQUENT LIGHTNING WAS ALSO OCCURRING. GO INDOORS IMMEDIATELY. IF 
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY 
LIGHTNING. WAIT UNTIL AT LEAST 30 MINUTES AFTER THE STORM ENDS TO 
RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4270 7166 4250 7210 4264 7251 4272 7233
TIME...MOT...LOC 1944Z 278DEG 32KT 4271 7226 4261 7244 
$$

JWD
2 follow-up statements
776 
WWUS51 KBOX 072002
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
402 PM EDT MON JUL 7 2014

MAC011-072011-
/O.CAN.KBOX.SV.W.0043.000000T0000Z-140707T2030Z/
FRANKLIN MA-
402 PM EDT MON JUL 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN COUNTY
IS CANCELED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF 
FRANKLIN COUNTY. THEREFORE THE WARNING HAS BEEN CANCELED.

&&

LAT...LON 4270 7166 4254 7202 4260 7227 4262 7223
      4264 7223 4264 7222 4271 7213
TIME...MOT...LOC 2001Z 278DEG 33KT 4268 7206 4258 7224 

$$

MAC017-027-072030-
/O.CON.KBOX.SV.W.0043.000000T0000Z-140707T2030Z/
WORCESTER MA-MIDDLESEX MA-
402 PM EDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHWESTERN WORCESTER AND NORTHWESTERN MIDDLESEX COUNTIES...

AT 401 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WINCHENDON
TO ATHOL...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
FITCHBURG...ORANGE...GARDNER...ATHOL...WINCHENDON...TOWNSEND...
TEMPLETON...WESTMINSTER...ASHBURNHAM...ASHBY...PHILLIPSTON AND
ROYALSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE...INCLUDING 
DOWNED TREES AND SNAPPED POWER POLES. MOVE INSIDE AND STAY AWAY FROM 
WINDOWS.
 
FREQUENT LIGHTNING WAS ALSO OCCURRING. GO INDOORS IMMEDIATELY. IF 
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY 
LIGHTNING. WAIT UNTIL AT LEAST 30 MINUTES AFTER THE STORM ENDS TO 
RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4270 7166 4254 7202 4260 7227 4262 7223
      4264 7223 4264 7222 4271 7213
TIME...MOT...LOC 2001Z 278DEG 33KT 4268 7206 4258 7224 

$$

JWD
468 
WWUS51 KBOX 072023
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
423 PM EDT MON JUL 7 2014

MAC017-027-072031-
/O.EXP.KBOX.SV.W.0043.000000T0000Z-140707T2030Z/
WORCESTER MA-MIDDLESEX MA-
423 PM EDT MON JUL 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WORCESTER AND
NORTHWESTERN MIDDLESEX COUNTIES WILL EXPIRE AT 430 PM EDT...
    
THE LINE OF STORMS WHICH PROMPTED THE WARNING WERE MOVING OUT OF THE 
AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

HOWEVER...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR 
LOCATIONS FARTHER SOUTH AND EAST...INCLUDING NORTHEAST WORCESTER 
COUNTY AND NORTHWEST MIDDLESEX COUNTY...UNTIL 5 PM.

&&

LAT...LON 4270 7166 4254 7202 4260 7227 4262 7223
      4264 7223 4264 7222 4271 7213
TIME...MOT...LOC 2020Z 278DEG 32KT 4268 7206 4258 7224 

$$

JWD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:17 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jul 7, 2:17 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...AVIATION UPDATE
NATIONAL WEATHER SERVICE TAUNTON MA
217 PM EDT MON JUL 7 2014

.SYNOPSIS...
INCREASING HEAT AND HUMIDITY WILL RETURN THROUGH MIDWEEK AHEAD OF
A SLOW MOVING COLD FRONT. WHILE DRY WEATHER WILL DOMINATE...A FEW
THUNDERSTORMS WILL BE POSSIBLE AT TIMES LATE THIS AFTERNOON INTO WED
WITH THE BEST CHANCE ACROSS THE INTERIOR. A FEW ADDITIONAL SHOWERS
AND THUNDERSTORMS WILL BE POSSIBLE THU IF THE COLD FRONT MOVES
SLOWER...BUT DRY WEATHER WITH LOWER HUMIDITY WILL ARRIVE BY THE END
OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

145 PM UPDATE...

SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AT MID AFTERNOON
ACROSS EASTERN NY AND PA.  ONE CLUSTER OF SHOWERS AND STORMS ACROSS
EASTERN NY MAY AFFECT OUR NORTHWEST ZONES AS WE APPROACH 3
PM.  ADDITIONAL SCATTERED SHOWERS/THUNDERSTORMS ARE ALSO EXPECTED TO
DEVELOP TO OUR WEST THROUGH THE AFTERNOON.  INSTABILITY WILL
CONTINUE TO INCREASE...SO THE BEST CHANCE FOR A FEW STRONG TO SEVERE
THUNDERSTORMS WILL BE AFTER 3 OR 4 PM ACROSS SOUTHWEST NH/WESTERN MA
AND UNTIL ABOUT 10 OR 11 PM.  LOOKS LIKE WILL HAVE AROUND 1000 TO
1500 J/KG OF CAPE WITH 0 TO 6 KM SHEAR ON THE ORDER OF 30 TO 35
KNOTS...SO CERTAINLY THE THREAT OF A FEW STRONG TO SEVERE STORMS IN
WESTERN MA/SOUTHWEST NH.  THE PRIMARY THREAT WILL BE LOCALIZED
STRONG TO DAMAGING WIND GUSTS GIVEN DECENT SPEED SHEAR...BUT A FEW
REPORTS OF LARGE HAIL ARE ALSO POSSIBLE.  IN ADDITION...PWATS ON THE
ORDER OF 1.75 INCHES WILL ALSO SUPPORT BRIEF TORRENTIAL RAINFALL
WITH THE STRONGEST STORMS.

THE ACTIVITY SHOULD WEAKEN THIS EVENING AS IT TRIES TO ENTER EASTERN
MA AND RHODE ISLAND.  HOWEVER...WE CAN/T RULE OUT A FEW LEFT OVER
THUNDERSTORMS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
TONIGHT...
WHILE SFC INSTABILITY DIMINISHES IT DOES NOT GO AWAY COMPLETELY
WHILE DEEP LAYER SHEAR INCREASES AS SHORTWAVE MOVES INTO THE
REGION WHICH SHOULD ALLOW SCT SHOWERS/TSTMS TO PERSIST INTO THE
EVENING...SOME OF WHICH MAY BE STRONG TO SEVERE. ALSO CANT RULE
OUT A FEW SHOWERS OR A TSTM MAKING TO THE COASTAL PLAIN AS
ELEVATED KI AXIS MOVES EAST ACROSS SNE. SOME DRYING EVENTUALLY
MOVES IN FROM THE NORTH OVERNIGHT. MIN TEMPS MID 60S TO LOWER 70S
WITH LATE NIGHT PATCHY FOG POSSIBLE.

TUESDAY...
PERSISTENT SW FLOW CONTINUES WITH 850 MB TEMPS NEAR 18C. WITH PT-
MOSUNNY SKIES TEMPS SHOULD REACH UPPER 80S TO LOWER 90S...EXCEPT
COOLER SOUTH COAST. IT WILL BE RATHER HUMID WITH DEWPOINTS NEAR
70 DEGREES.

MAIN FOCUS FOR CONVECTION WILL BE TO THE WEST WHERE BETTER
DYNAMICS ASSOCD WITH RIGHT ENTRANCE REGION OF UPPER JET.
HOWEVER...SBCAPES INCREASE TO 1000-2000 J/KG SO SCT LATE DAY AND
EVENING SHOWERS/TSTMS POSSIBLE. ANY STORMS WILL HAVE THE POTENTIAL
TO BECOME SEVERE AS 0-6KM SHEAR INCREASES TO 35-40 KT BUT UPPER
JET DYNAMICS SUGGEST MAIN ACTIVITY WILL REMAIN TO THE WEST THROUGH
THE DAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
HIGHLIGHTS...

* VERY WARM/HOT AND HUMID TUE NIGHT AND WED
* A FEW THUNDERSTORMS POSSIBLE TUE NIGHT...WED...AND PERHAPS INTO
  THU
* DRIER AND LESS HUMID AIR RETURNS BY THE END OF THE WEEK

OVERVIEW AND MODEL PREFERENCES...
THE OVERALL PATTERN ACROSS THE ERN CONUS WILL REMAIN UNDER THE
INFLUENCE OF LONGWAVE TROF EXTENDING FROM HUDSON BAY INTO ONTARIO
AND QUEBEC THROUGH MUCH OF THE LONG TERM. INITIALLY...THE BASE OF
THIS TROF LIES ACROSS THE GREAT LAKES...LEAVING NEW ENGLAND IN SW
FLOW AND THEREFORE WARMING TEMPS AND HIGHER DWPT AIR. IT/S NOT
UNTIL THIS BASE SHIFTS FURTHER E BY LATE IN THE WEEK...THAT THE
COOLER/DRIER AIR IS ALLOWED TO MOVE IN ALONG WITH SFC HIGH PRES.
HOWEVER...EVEN WITH THE WEAK RIDGE ASSOCIATED WITH THE HIGH PRES
MOVING IN FOR THE WEEKEND...S FEW CUTOFF LOW PRES CENTERS
CONTINUE TO FUJIWHARA AROUND HUDSON BAY...ALLOWING YET ANOTHER
LONGWAVE TROF TO DEVELOP BY EARLY NEXT WEEK. ALTHOUGH THERE ARE
SOME SLIGHT DIFFERENCES...MUCH OF THE AVAILABLE LONG RANGE
GUIDANCE IS IN AGREEMENT WITH THESE SYNOPTIC SCALE FEATURES.
THEREFORE...A BLEND OF GUIDANCE WILL BE USED AS A BASELINE. THE
ONLY CAVEAT WILL BE THU...WHERE MORE WEIGHT WILL BE GIVEN TO THE
ECMWF DUE TO ITS CONSISTENCY WITH COLD FRONTAL TIMING...SOMETHING
THE GFS AND MANY ENSEMBLE MEMBERS ARE BEGINNING TO AGREE WITH.

DETAILS...

TUE NIGHT INTO WED...
SHORTWAVE ENERGY IS LIKELY TO PASS BY TUE NIGHT...SO ITS POSSIBLE
THE BULK OF CONVECTION ASSOCIATED WITH VERY MOIST/UNSTABLE AIRMASS
IN PLACE HOLDS OFF UNTIL MAINLY THE OVERNIGHT HOURS ON TUE. INDEED
THE 1000+ J/KG SB CAPE DOES NOT DIP TOO MUCH AFTER 00Z WED...K
VALES AND PWATS WELL ABOVE 1.5 INCHES ALSO SUGGEST A LOT OF
MOISTURE REMAINS THROUGH THE COLUMN. FINALLY...W ORIENTED SHEAR
REMAINS AROUND 30-35 KT. THEREFORE...SOME NOCTURNAL CONVECTION IS
POSSIBLE...SO WILL MAINTAIN POPS AND HEAVY RAIN WORDING AT LEAST
THROUGH 06Z AS THE SHORTWAVE MOVES THROUGH. OVERNIGHT MINS REMAIN
ELEVATED...UPPER 60S AND LOW 70S.

FOR WED...ITS TRICKY. SOUNDINGS SUGGEST DRY AIR BEGINS TO MOVE IN
ALOFT...HOWEVER THE SAME MOIST/WARM AIRMASS REMAINS IN PLACE AT
THE SFC...YIELDING 1000-2000J/KG SB CAPE VALUES ONCE AGAIN.
HOWEVER...SHEAR IS QUITE HIGH...ON THE ORDER OF 45 KT. THE ISSUE
AT HAND IS WHETHER OVERNIGHT CONVECTION...THE DRY AIR ALOFT OR THE
RELATIVE LACK OF A TRIGGER WILL BE ENOUGH TO PRECLUDE CONVECTIVE
ACTIVITY. THERE IS SOME SUPPORT AS THE RIGHT ENTRANCE REGION OF
STRONG UPPER JET LINES UP ACROSS SRN NEW ENGLAND. FOR NOW...WILL
CONTINUE TO SUGGEST SLIGHT TO CHANCE POPS WITH TS. THIS WILL
DEFINITELY HAVE TO BE WATCHED HOWEVER...AS ANOTHER ROUND OF HIGH
INSTABILITY COMBINED WITH THE VERY STRONG SHEAR AND VENTING JET
SETUP ALOFT...IF ANYTHING FIRES...COULD YIELD MORE WIDESPREAD OR
STRONGER SEVERE WX. THERE ARE JUST SOME MITIGATING FACTORS TO WORK
THROUGH.

THU...
AS MENTIONED ABOVE...THE KEY FOR THU WEATHER WILL BE THE TIMING
OF THE COLD FRONT WHICH WILL ALLOW DRIER/COOLER AIR TO FINALLY
FILTER INTO SRN NEW ENGLAND. WILL LEAN ON THE ECMWF WHICH HAS BEEN
MORE CONSISTENT...AND OTHER GUIDANCE LOOKS LIKE IT MAY BE CATCHING
UP. THEREFORE...THE FRONT IS LIKELY TO MOVE THROUGH SLOWLY DURING
THE DAY...AND MAY NOT EVEN BE OFFSHORE UNTIL THU NIGHT.
THEREFORE...WILL MAINTAIN THE HIGHER THAN NORMAL DWPTS AND
HUMIDITY THROUGH THE DAY AND KEEP POPS/TS RISK. NOT QUITE AS
CONCERNED AT THIS POINT ABOUT SEVERE WX FOR THU AS DRIER AIR AND
SUBSIDENCE INVERSION MAY LIMIT CAPE VALUES...BUT IT WILL STILL
HAVE TO BE WATCHED.

FRI INTO SAT...
HIGH PRES MOVES IN FROM THE NW AS BASE OF LONGWAVE TROF MOVES
THROUGH NEW ENGLAND. THIS ALLOWS DRIER AND COOLER W-NW FLOW TO
DEVELOP ACROSS THERE REGION...YIELDING A RELIEF FROM THE HEAT AND
HUMIDITY AND MAINLY DRY WX. TEMPS ARE LIKELY TO BE CLOSE TO
SEASONAL NORMALS BASED ON CURRENT MID LVL TEMPS.

SUN INTO MON...
ANOTHER GRADUAL LONGWAVE TROF DEVELOPMENT IS FAVORED...THANKS TO
STRONG SHORTWAVE MOVING THROUGH THE ZONAL FLOW ACROSS THE NRN
HALF OF THE CONUS. WHILE THERE REMAINS UNCERTAINTY HERE...THE BULK
OF AVAILABLE GUIDANCE FAVORS A RETURN TO MORE UNSETTLED AND
POTENTIALLY WET WX.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH TUESDAY NIGHT/...

THIS AFTERNOON AND TONIGHT...MODERATE CONFIDENCE.  SCT
SHOWERS/THUNDERSTORMS ARE EXPECTED TO MOVE INTO INTERIOR SOUTHERN
NEW ENGLAND ROUGHLY BETWEEN 4 PM AND MIDNIGHT.  A FEW OF THE
STORMS MAY RESULT IN STRONG WIND GUSTS AND BRIEF TORRENTIAL RAIN.
THE ACTIVITY WILL BE HIT AND MISS...BUT WILL RESULT IN LOCALIZED
MVFR-IFR CONDITIONS.  ACTIVITY SHOULD WEAKEN AS IT MOVES INTO
EASTERN MA/RI...BUT A FEW THUNDERSTORMS CAN/T BE RULED OUT AFTER 8
OR 9 PM THROUGH ABOUT MIDNIGHT.  SOUTHWEST WIND GUSTS OF 25 TO 30
KNOTS SHOULD DIMINISH SOME AFTER SUNSET WITH THE LOSS OF DAYTIME
HEATING.

OTHERWISE...VFR CONDITIONS DOMINATE THROUGH TONIGHT OTHER
THAN SOME LOCALIZED PATCHY GROUND FOG LATE.  LOW PROBABILITY THAT
LOW CLOUDS/FOG DEVELOP ACROSS SOUTHEAST NEW ENGLAND BUT DIDN/T HAVE
ENOUGH CONFIDENCE TO INSERT INTO THE TAF.  LATER SHIFTS WILL HAVE TO
MONITOR.

TUESDAY AND TUESDAY NIGHT...MODERATE CONFIDENCE.  VFR CONDITIONS
WILL DOMINATE...BUT PERHAPS A BETTER CHANCE OF LOW CLOUDS AND FOG
DEVELOPING ALONG THE SOUTHEAST NEW ENGLAND COAST TUE NIGHT.  IN
ADDITION...A FEW AFTERNOON AND EVENING STRONG THUNDERSTORMS ARE
POSSIBLE WITH THE BEST SHOT NORTHWEST OF A BOS TO PVD LINE.

KBOS TAF...MODERATE CONFIDENCE IN TAF.  LOW PROBABILITY FOR A
THUNDERSTORM IN THE VICINITY BETWEEN 00Z AND 04Z.

KBDL TAF...MODERATE CONFIDENCE IN TAF.  LOW TO MODERATE PROBABILITY
FOR A FEW STRONG THUNDERSTORMS IN THE VICINITY BETWEEN 21Z AND 03Z.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...

WEDNESDAY...MODERATE CONFIDENCE.
MAINLY VFR...EXCEPT IN PATCHY EARLY MORNING
STRATUS/FOG. IN ADDITION...LOCALIZED BRIEF MVFR-IFR CIGS/VSBYS ARE
POSSIBLE IN A FEW SHOWERS/THUNDERSTORMS LATE TUE INTO WED.

THURSDAY...MODERATE CONFIDENCE.
MAINLY VFR AGAIN...BUT THERE IS STILL AN ISOLATED THREAT FOR BRIEF
MVFR/IFR CONDITIONS IN SHOWERS/THUNDERSTORMS DURING THE
AFTERNOON...ESPECIALLY SOUTH AND EAST OF A BDL-ORH-BOS LINE.

FRIDAY...HIGH CONFIDENCE.
VFR CONDITIONS.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH TUESDAY/...HIGH CONFIDENCE.

LOW LEVEL JET DEVELOPING ACROSS THE WATERS WILL RESULT IN SW WIND
GUSTS INCREASING TO 25-30 KT THIS AFTERNOON...STRONGEST OVER THE
SOUTH COASTAL NEARSHORE WATERS WHERE MIXING IS GREATEST. WINDS
WILL DIMINISH A BIT TONIGHT BUT STILL POTENTIAL FOR G20-25KT.
ANOTHER PULSE OF STRONGER WINDS DEVELOP TUE AFTERNOON WITH
POTENTIAL FOR A FEW G25KT. THE INCREASING SW FLOW WILL RESULT IN
SEAS BUILDING TO 5-7 KT OVER THE SOUTHERN WATERS. SMALL CRAFT
ADVISORIES REMAIN IN EFFECT. PATCHY FOG MAY REDUCE VSBYS LATE
TONIGHT AND TUE.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...

TUE NIGHT INTO WED...MODERATE CONFIDENCE.
SW FLOW CONTINUES MAINLY 10-15 KT WITH GUSTS TO 20 BUT A FEW GUSTS
AROUND 25 KT ARE POSSIBLE. IN ANY CASE...SMALL CRAFT ADVISORIES
ARE LIKELY TO CONTINUE ON THE OUTER WATERS THANKS TO A 5-6 FT S
SWELL LINGERING. SOME FOG OVER THE WATERS TUE NIGHT WITH LOW
VSBYS...ALONG WITH OCCASIONAL THUNDERSTORMS INTO THE DAY WED.

THU...MODERATE CONFIDENCE.
ONE MORE ROUND OF POTENTIAL THUNDERSTORMS OVER THE S WATERS
ESPECIALLY. OTHERWISE...GRADUAL IMPROVEMENT LATE THU AS WINDS
SHIFT TO THE NW. SEAS MAY FINALLY DROP BELOW SCA THRESHOLDS BY THU
NIGHT.

FRI...HIGH CONFIDENCE.
HIGH PRESSURE BUILDS IN KEEPING WINDS/SEAS BELOW SCA THRESHOLDS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ231>234.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ230-
     236-251.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ANZ235-237-250.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR ANZ254>256.

&&

SYNOPSIS...KJC/DOODY
NEAR TERM...FRANK
SHORT TERM...KJC
LONG TERM...DOODY
AVIATION...FRANK/DOODY
MARINE...KJC/DOODY
Hazardous weather outlook, Jul 7, 10:54 AM EDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1054 AM EDT MON JUL 7 2014

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-081500-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1054 AM EDT MON JUL 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS
AFTERNOON AND EVENING ACROSS WESTERN MA AND SOUTHWEST NH. THE MAIN
CONCERN WOULD BE FOR LOCALLY STRONG TO DAMAGING STRAIGHT LINE WIND
GUSTS ALONG WITH HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE TUESDAY
INTO WEDNESDAY...WITH THE BEST CHANCE ACROSS INTERIOR SOUTHERN NEW
ENGLAND. HOWEVER...AREAL COVERAGE OF ANY THUNDERSTORMS MAY BE
LIMITED SO WERE NOT EXPECTING A WIDESPREAD SEVERE OUTBREAK
TUESDAY OR WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-081500-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
1054 AM EDT MON JUL 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE ON THE WATERS...ESPECIALLY
TUE NIGHT INTO WED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Jul 7, 9:58 AM EDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
958 AM EDT MON JUL 7 2014

MAZ002>004-008>011-026-NHZ011-012-015-072000-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST...
NORTHAMPTON...SPRINGFIELD...AYER...JAFFREY...KEENE...MANCHESTER...
NASHUA...PETERBOROUGH...WEARE
958 AM EDT MON JUL 7 2014

...A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
SOUTHERN NH AND WESTERN MA THIS EVENING...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
NEW YORK STATE THIS AFTERNOON. THIS ACTIVITY IS EXPECTED TO MOVE
EAST INTO WESTERN MA AND SOUTHWEST NH AFTER 5 OR 6 PM THIS
EVENING. A FEW OF THE STORMS MAY BE STRONG TO SEVERE...PRODUCING
LOCALLY STRONG TO PERHAPS DAMAGING WIND GUSTS. THE STORMS MAY ALSO
PRODUCE BRIEF HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND
LIGHTNING.

THE PRIMARY RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS IN
SOUTHERN NH AND WESTERN MA IS BETWEEN 5 AND 10 PM THIS EVENING.

FRANK
Special weather statement, Jul 7, 1:59 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
159 PM EDT MON JUL 7 2014

MAZ002>004-008>011-026-NHZ011-012-015-072200-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST...
NORTHAMPTON...SPRINGFIELD...AYER...JAFFREY...KEENE...MANCHESTER...
NASHUA...PETERBOROUGH...WEARE
159 PM EDT MON JUL 7 2014

...A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
SOUTHERN NH AND WESTERN/NORTH CENTRAL MA LATE THIS AFTERNOON AND
THIS EVENING...

SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS NEW YORK
STATE AND PENNSYLVANIA AS OF MID AFTERNOON. THIS ACTIVITY IS
EXPECTED TO MOVE EAST INTO WESTERN/NORTH CENTRAL MA AND SOUTHWEST
NH THROUGH THE EVENING HOURS.

THE MAIN TIME FRAME FOR A FEW STRONG TO SEVERE THUNDERSTORMS IS
BETWEEN 4 PM AND 10 PM. THE PRIMARY RISK IS FOR ISOLATED STRONG TO
DAMAGING STRAIGHT LINE WIND GUSTS WITH A SECONDARY CONCERN FOR
HAIL WITH THE STRONGEST STORMS. IN ADDITION...THE STORMS MAY ALSO
PRODUCE BRIEF HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND
LIGHTNING.

THOSE WITH OUTDOOR PLANS LATE THIS AFTERNOON AND EVENING SHOULD
BE PREPARED TO SEEK INDOOR SHELTER QUICKLY IF THREATENING WEATHER
APPROACHES.

FRANK
Special weather statement, Jul 7, 2:25 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
225 PM EDT MON JUL 7 2014

MAZ002-003-071930-
WESTERN FRANKLIN-EASTERN FRANKLIN-
225 PM EDT MON JUL 7 2014

...STRONG THUNDERSTORMS IN NORTHWEST MASSACHUSETTS...

AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER WILLIAMSTOWN...OR NEAR NORTH ADAMS...MOVING
EAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM AS IT CROSSES
FRANKLIN COUNTY BETWEEN 245 PM AND 330 PM.

LOCATIONS IMPACTED INCLUDE...
GREENFIELD...DEERFIELD...MONROE...MONTAGUE...SUNDERLAND...
NORTHFIELD...BERNARDSTON...BUCKLAND...CONWAY...SHELBURNE...ERVING...
ASHFIELD...COLRAIN...GILL...CHARLEMONT...LEYDEN...HEATH...ROWE AND
HAWLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4273 7261 4272 7244 4250 7252 4260 7296
      4266 7295 4266 7298 4268 7298 4269 7297
      4269 7296 4270 7295 4270 7302 4274 7302
TIME...MOT...LOC 1823Z 282DEG 30KT 4271 7318

JWD
Local storm report, Jul 7, 3:28 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
328 PM EDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND DMG     MONROE                  42.72N  72.95W
07/07/2014                   FRANKLIN           MA   AMATEUR RADIO

            LARGE HEALTHY TREES DOWN ON MONROE RIVER ROAD

&&

WS

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 2:25 PM EDTSpecial Weather StatementBOXFranklin65 min
Jul 7, 2:41 PM EDTSevere Thunderstorm WarningBOXFranklin49 min
Jul 7, 3:21 PM EDTSevere Thunderstorm WarningBOXFranklin, Worcester28 min
Jul 7, 4:21 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester39 min
Jul 7, 4:24 PM EDTFlash Flood WarningBOXMiddlesex, Worcester111 min
Jul 7, 4:41 PM EDTSevere Thunderstorm WarningBOXFranklin, Worcester37 min
Jul 7, 4:48 PM EDTTornado WarningBOXMiddlesex, Worcester42 min
Jul 7, 5:12 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester36 min
Jul 7, 5:29 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Suffolk46 min
Jul 7, 5:32 PM EDTSpecial Marine WarningBOX58 min
Jul 7, 5:40 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester36 min
Jul 7, 5:51 PM EDTTornado WarningBOXMiddlesex, Suffolk24 min
Jul 7, 6:11 PM EDTSevere Thunderstorm WarningBOXMiddlesex34 min
Jul 7, 6:33 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Suffolk27 min
Jul 7, 6:36 PM EDTSpecial Marine WarningBOX24 min
Jul 7, 6:52 PM EDTSpecial Weather StatementBOXFranklin, Hampshire, Worcester83 min
Jul 7, 7:16 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire44 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.